zbMATH — the first resource for mathematics

Transitivity of generic semigroups of area-preserving surface diffeomorphisms. (English) Zbl 1215.37019
Math. Z. 266, No. 3, 707-718 (2010); erratum ibid. 268, No. 1-2, 601-604 (2011).
The aim of the paper under review is to prove that the action of the semigroup generated by a \(C^r\) generic pair of area-preserving diffeomorphisms of a compact orientable surface is transitive. Recall that here transitive means that there exists a point with dense orbit.

37C05 Dynamical systems involving smooth mappings and diffeomorphisms
57S99 Topological transformation groups
Full Text: DOI arXiv
[1] Arnaud M.-C., Bonatti C., Crovisier S.: Dynamiques symplectiques génériques. Ergod. Theory Dyn. Syst. 25(5), 1401–1436 (2005) · Zbl 1084.37017
[2] Arnol’d V.I.: Instability of dynamical systems with many degrees of freedom. Dokl. Akad. Nauk SSSR 156, 9–12 (1964)
[3] Addas-Zanata S.: Some extensions of the Poincaré-Birkhoff theorem to the cylinder and a remark on mappings of the torus homotopic to Dehn twists. Nonlinearity 18(5), 2243–2260 (2005) · Zbl 1084.37019
[4] Bonatti C., Crovisier S.: Récurrence et généricité. Invent. Math. 158(1), 33–104 (2004) · Zbl 1071.37015
[5] Cheng C.-Q., Yan J.: Existence of diffusion orbits in a priori unstable Hamiltonian systems. J. Differ. Geom. 67(3), 457–517 (2004) · Zbl 1098.37055
[6] Delshams A., de la Llave R., Seara T.M.: A geometric mechanism for diffusion in Hamiltonian systems overcoming the large gap problem: heuristics and rigorous verification on a model. Mem. Am. Math. Soc. 179(844), viii+141 (2006) · Zbl 1090.37044
[7] Douady, R.: Applications du théorème des tores invariants. Ph.D. thesis, Université de Paris 7, 1992, Thèse de troisiéme cycle
[8] Koropecki, A.: Aperiodic invariant continua for surface homeomorphisms. Math. Z. (2009). doi: 10.1007/s00209-009-0565-0 · Zbl 1218.37048
[9] Le Calvez P.: Drift orbits for families of twist maps of the annulus. Ergod. Theory Dyn. Syst. 27(3), 869–879 (2007) · Zbl 1133.37014
[10] Marco, J.-P., Sauzin, D.: Stability and instability for Gevrey quasi-convex near-integrable Hamiltonian systems. Publ. Math. Inst. Hautes Études Sci. (2002), no. 96, 199–275 (2003) · Zbl 1086.37031
[11] Mather J.: Invariant subsets of area-preserving homeomorphisms of surfaces. Adv. Math. Suppl. Stud. 7B, 531–561 (1981) · Zbl 0505.58027
[12] Mather J.: Arnol’d diffusion. I. Announcement of results. J. Math. Sci. 124(5), 5275–5289 (2004) · Zbl 1069.37044
[13] Moeckel, R.: Generic drift on Cantor sets of annuli. Celestial mechanics (Evanston, IL, 1999). Contemp. Math. vol. 292, pp. 163–171. Amer. Math. Soc., Providence, RI (2002) · Zbl 1034.70012
[14] Moser J.: On the volume elements on a manifold. Trans. Am. Math. Soc. 120(2), 286–294 (1965) · Zbl 0141.19407
[15] Nassiri, M.: Robustly transitive sets in nearly integrable hamiltonian systems. Ph.D. thesis, IMPA (2006)
[16] Nassiri, M., Pujals, E.: Robust transitivity in hamiltonian dynamics. Preprint (2008) · Zbl 1333.37090
[17] Pugh C., Shub M.: Stable ergodicity. Bull. Am. Math. Soc. (N.S.) 41(1), 1–41 (2004) With an appendix by Alexander Starkov · Zbl 1330.37005
[18] Robinson R.C.: Generic properties of conservative systems. Am. J. Math. 93(3), 562–603 (1970) · Zbl 0212.56502
[19] Sauer T., Yorke J., Casdagli M.: Embedology. J. Stat. Phys. 65(3/4), 579–616 (1991) · Zbl 0943.37506
[20] Xia, Z.: Arnold diffusion: a variational construction. In: Proceedings of the International Congress of Mathematicians, vol. II (Berlin, 1998), no. Extra vol. II, pp. 867–877 (1998) (electronic) · Zbl 0910.58015
[21] Xia Z.: Area-preserving surface diffeomorphisms. Commun. Math. Phys. 263, 723–735 (2006) · Zbl 1103.37029
[22] Zehnder, E.: Note on smoothing symplectic and volume preserving diffeomorphisms. In: Geometry and topology (Proc. III Latin. Amer. School of Math, IMPA, Rio de Janeiro, 1976). Springer, Lecture Notes in Math, vol. 597, pp. 828–854 (1977)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.